A 63 year old man presented with newly diagnosed HIV/AIDS, and Hepatitis B. Highly Active Anti Retroviral Therapy (HAART) including zidovudine, lamivudine and efavirenz was commenced with adefovir for Hepatitis B. The HAART regimen was later changed to tenofovir, emtricitabine and efavirenz due to evidence of viral resistance, and adefovir ceased. Shortly after, the patient suffered a minimal trauma metatarsal fracture. BMD Lumbar Spine T-Score was -1.1, and total proximal femur T-score -1.7. Total testosterone was 9.6nmol/L (ref 9.5-28), free testosterone 181nmol/L (ref 80-370), LH 15U/L (ref 2-10) FSH 21U/L (ref 1.5-3.0), and SHBG 74nmol/L (ref 10.0-50.0). Bisphosphonate therapy and testosterone replacement were commenced. Three years later the patient developed acute onset of left thigh pain in the absence of trauma. CT imaging confirmed an incomplete subtrochanteric cortical proximal femoral shaft fracture. A nuclear medicine bone scan demonstrated corresponding uptake in the femur and multiple symmetrical focal areas of uptake in ribs and first metatarsals bilaterally. Retrospective review identified a steady decline in serum phosphate since shortly after initial HIV presentation with rapid decline following the introduction of tenofovir to a nadir of 0.45mmol/L (ref 0.75-1.5). The serum corrected calcium was within the normal range (2.10-2.60) with replete serum 25(OH) Vitamin D 96nmol/L, and1,25(OH)2 Vitamin D 157pmol/L (ref 60-158). Alkaline phosphatase had been stable at 75-100U/L apart from a single rise to 220U/L. 24-hour urine investigations found elevated fractional excretion of phosphate 46% (ref range 5-20%), proteinuria 0.83g/L and aminoaciduria. Urinalysis revealed glucose 1+. Investigations were indicative of tenofovir-induced hypophosphataemic osteomalacia secondary to phosphate wasting and Fanconi Syndrome. However, the femoral shaft fracture showed characteristic features of an atypical fracture possibly related to bisphosphonates. The concomitant findings of two varying fracture pathologies questions the contribution of bisphosphonates to reduced bone turnover in the setting of osteomalacia.